MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the mirage guidewire had difficult navigation and a thready wire was found at the tip.It was reported that the operator crossed the first bend at the origin of right m2 segment, then after 1 cm again there was acute bend which was crossed by the mirage and marathon catheter.At the next bend of the m3 junction, the mirage didn't cross.The operator attempted 3-4 times but it was no use.At one point the mirage was stuck in the m3 junction, and the operator took out the mirage and marathon from the system.They noticed there was a thready wire on the mirage at the tip.The device was kept aside, and a new mirage was used to finish the case. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).
 
Event or Problem Description
Additional information was received that the patient was being treated for an aneurysm of the right m2.Vessel tortuosity was severe.It was noted that the tread was still attached to the guidewire but also noted that material was broken off.The cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the mirage guidewire was returned for analysis within a shipping box, an opened mirage outer carton (b538442), an opened mirage inner pouch (b538442), and a dispenser coil.¿ damage location details: no bends or kinks were found with the mirage guidewire.An unknown material was found adhered to the guidewire distal tip.No breaks or separations were found with the mirage guidewire.¿ testing/analysis: the unknown material was sent out for ftir analysis and found to be gelatin, purified calfskin.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿difficult navigation¿ and ¿guidewire separation/break¿ reports could not be confirmed.It is possible that the patient¿s ¿severe¿ vessel tortuosity contributed to the reported difficult navigation; however, the cause could not be determined.Regarding the material found with the mirage guidewire, the origin of the material could not be identified.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20447874
Report Number2029214-2024-01870
Device Sequence Number18266951
Product Code DQX
UDI-Device Identifier00763000294120
UDI-Public00763000294120
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K124007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Model Number103-0608
Device Catalogue Number103-0608
Device Lot NumberB538442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/22/2024
12/12/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/01/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight59 KG